pains getting worse with prednisone taper?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 10/29/2007 4:48 AM (GMT -7)   
so i was really excited about dropping to 20mg saturday. it seems since then my pain has increased. could it be a coincidence or could it be the extra stress i have going on right now? saturday i didn't eat much and took 2 vicodin. yesterday was a miserable day, i picked at food throughout the day, took 1 and 1/2 vics and i am not even sure it helped all that much. last night i had an awful time trying to get comfortable and i have had an all over soreness in my abdomen along with lovely sharp pains.

what do you guys think? any similar experiences? could stress be making my pain worse or is my body looking for more prednisone? or maybe i am just having a couple of bad days :/ i am going to see my gi tomorrow (YAY!), should i talk to him about something stronger for pain?

thanks again for MORE help you guys!

ps ...HOW about THEM FREAKIN RED SOX!? AHHHH! it's a good day to be a sox fan :D
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
currently taking 20mg prednisone, 4000mg pentasa daily & vicodin for pain


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 10/29/2007 5:23 AM (GMT -7)   
Hi Dustspeck Sure thing about the stress and you might need to stay on a doseage for awhile hopefully you"ll destress some soon. Glad to see you are keeping yourself busy with something to do . Somtimes the body needs time to recupe on those meds meaning the pred. Let us know how you make out. lol gail

poobah
Regular Member


Date Joined Dec 2006
Total Posts : 136
   Posted 10/29/2007 5:56 AM (GMT -7)   
Im going through the exact same thing right now, only I cant get below 30 mg/day. My whole abdomen gets sore and a little prickly? Even at 30, things are not super. Im going to chat with the GI this week hopefully.

bunnypucker
Regular Member


Date Joined Dec 2003
Total Posts : 494
   Posted 10/29/2007 7:54 AM (GMT -7)   

how fast are you tapering? i know that as soon as i get to around 20 i start to have probelms as well. i have to go down 2.5 a week now but i still always feel a little bit worse (sometimes a lot), talk to your doc maybe you need to come down more slowly?

bunny


Crohn's Disease Diagnosed 12/24/03 (Thats Right, Merry Christmas to me!)
Bipolar
Probable MS
 
Im 26 years old, and am currently only taking remicade, protonix and evil prednisone for my CD. am on quite the cocktail for my BP however: Geodon, Lamictal, Celexa, Buspar and Klonopin.
Im also on lipitor for high cholesterol caused by a prior BP med. im on fentanyl patches for pain also, and i take some meds prn for my allergies, asthma, and migrianes.
 
"We are all worms but I do believe i am a Gloworm"
^always makes me smile^
 
 
 


JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 10/29/2007 7:56 AM (GMT -7)   
If you can't taper off the prednisone without your symptoms returning, you probably need to go up a tier of medications to 6MP or Imuran. I would do it while on the prednisone because it takes a long time to kick in. It's definitely something you need to talk to your doctor about. Your doctors may even want you to try Remicade or Humira because usually they work quicker, though personally, I'd give the other drugs a try first.
Judy
49 years old, Crohn's Disease   
Six resection surgeries, permanent ostomy, adverse reactions to Remicadeback on 6MP for maintenance, hoping for a long remission from this last surgery. 
 
 


dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 10/29/2007 9:18 AM (GMT -7)   
thanks gail - i am sure i will make a post tomorrow after my appointment :)

poobah - my whole stomach gets sore to the touch! at least when i take the vicodin i can actually rub my belly a bit, kinda numbs it up :/

bunny - i started at 40mgs for 2 weeks then 30mgs for 2 weeks and now to the 20mgs. after that i go down in increments of 5mgs.

judy - i might be going on 6mp as mentioned last time i saw my gi. thing with the 6mp is it takes so long to kick in i don't know how much more i can put up with this pain :( i am so frustrated!
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
currently taking 20mg prednisone, 4000mg pentasa daily & vicodin for pain


njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 10/29/2007 10:16 AM (GMT -7)   
No, I don't think it is stress. 20 mg is a turning point on pred.
 
It is exactly the point where you might start having problems because at that point your body has to kick in and start doing something that pred was doing, before. You might have to slow down on the pred taper, by 2.5 mg weekly.
 
OR you could try using Entocort to help you taper off pred...my daughter tapered successfully of pred by introducing Entocort when she was at 20 mg. Taper schedule"
 
week 1: 1 pill Entocort, 20 mg pred
week 2: 2 pills Entocort, 15 mg pred
week 3: 2 pills Entocort, 10 mg pred
week 4: 2 pills Entocort, 5 mg pred
week 5: 3 pills Entocort (full dose), 0 mg pred
Daughter (20) Dx'd Crohn's 3/06. Misdiagnosed for two years, including by top pediatric Crohn's specialist as stress and needing more fiber but landed in hospital in 3/06 with cramps, vomiting, stricture. Now in remission with Entocort 3 mg (one pill), SCD multivitamin, yogurt, vit D3 1800IU, 900+ mg calcium, 50 mg B complex vit, 25 mg iron. No longer on SCD diet.   
 


dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 10/29/2007 11:10 AM (GMT -7)   
njmom - thats interesting, thanks for the info! i will be seeing my gi tomorrow so we'll see what he suggests next.
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
currently taking 20mg prednisone, 4000mg pentasa daily & vicodin for pain


thenay
Regular Member


Date Joined May 2006
Total Posts : 167
   Posted 10/29/2007 5:12 PM (GMT -7)   
I'm in the same boat as you, i'm at 35mg now, and taping at 2.5mg a week. I get really bad pain in my legs, stomach cramps, and very tired.
It last for 3-4 days but by the time I feel better it's time to go down again and it's all over again the same thing. Hang in there :)
Male DX with CD May 2006 @ age 22
Tried Pentasa and Entocort, worked for a yr and a bit
Taking Prednisone 35mg, and now on Atenolol 25mg for fast heartbeat (thanks Pred!) and Restoril 30mg for the sleepless nights I have sometimes.


dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 10/29/2007 5:24 PM (GMT -7)   
the nay - that seems like such a miniscule amount to cause so many problems, how awful! so maybe me dropping 10mgs defintely is having an effect on me. i have been getting muscle fatigue for weeks now from the pred. i try not to over do it and now i feel like a lazy slob :/ how long of a course did they put you on pred for? seems like an awful long time.
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
currently taking 20mg prednisone, 4000mg pentasa daily & vicodin for pain


thenay
Regular Member


Date Joined May 2006
Total Posts : 167
   Posted 10/30/2007 8:07 PM (GMT -7)   
I've been on pred for 4 weeks now, started at 40mg for a week went into ER after 5 days, really bad leg pain, I couldn't walk, and kept fallling down and they told me to up the dose to 50mg, I felt worse, went to GI doc, he told me to start going down 2.5mg every week and start at 40mg now as I was only on 50mg for a few days. So i'm at 35mg now, 32.5mg on Friday. It's a horrible drug but it helps somewhat. How are u holding up today?


Male DX with CD May 2006 @ age 22, Colonoscopy and SBT
Taking Prednisone 35mg, Pentasa 1000mg 3xday, Atenolol 25mg for fast heartbeat and Restoril 30mg for the sleepless nights (thanks Pred!)


dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 10/30/2007 8:36 PM (GMT -7)   
thenay - i did ok this morning. by 3pm i had to take vicodin. i let the pain go on for over an hour and a half. i am getting pains again now but hopefully my sleep med will kick in and i can just go to bed :/ i did go for a 1/2 hour walk after my appointment to burn off some negative energy. did ok with that, a little sore now but we'll see what tomorrow brings :)
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
currently taking 20mg prednisone, 4000mg pentasa daily & vicodin for pain

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 7:42 AM (GMT -7)
There are a total of 2,732,938 posts in 301,070 threads.
View Active Threads


Who's Online
This forum has 151225 registered members. Please welcome our newest member, Milenita.
261 Guest(s), 19 Registered Member(s) are currently online.  Details
cupcakespinkgal, Milenita, tickcheckguy, Lambyloo, White Bird, jujub, Huddie, w0hll, blksteeda, fibrocushie, PA_grandma, Dan0, Traveler, eat2bwell, Bik31, Nosila, straydog, racquetball74, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer